MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC WARRIOR GUIDEWIRE

VASCULAR SOLUTIONS, LLC WARRIOR GUIDEWIRE
Model Number 7388
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 11/05/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturing record was reviewed, there were no nonconformance related to this lot, therefore, supporting the device met material, assembly and performance specifications.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
Subject expired post index procedure in the cto pci study in which numerous devices were used.At the end of the index procedure a perforation was noted which was treated with a covered stent.Echocardiogram showed stable pericardial effusion w/o tamponade.During evening post-procedure subject was on bedside commode c/o nausea was given a basin for emesis, however he collapsed was brought back to bed where he was found pulseless.Cpr and acls protocols were initiated.Bedside cannulation of va ecmo circuit w/ perfusion and tvp was placed.Bedside tee demonstrated stable pericardial effusion w/o evidence of tamponade.Subject was emergently brought down to cath lab for coronary reperfusion.Lmca, lad lcx om1 and om2 thrombosed, s/p ptca and aspiration thrombectomy restored timi3 flow to lmca, prox lad, lcx, om1 and om2, no flow to distal lad despite thrombectomy, ptca and vasodilator pharmacotherapy.Upon return from cath lab patient continued to deteriorate.Subject showed signs of hepatic and renal failure requiring sled.4u prbc for significant anemia was given (hgb 6.1 with minimal improvement after transfusion).Va ecmo rpm was increased to 4000 with improvement in flows (3.4->4l/min) with transient improvement in hemodynamics but was returned to previous settings given persistent chugging alarms despite volume resuscitation.Subject lost all pulses in rle and had rising cpk.Intraabdominal pressure measured in setting of increasing abdominal distention was elevated (via foley catheter, 21), concerning for abdominal compartment syndrome.Given subject's progressive deterioration, subject's family was updated and came to bedside who all stated that they wished to withdraw care given subject's severely guarded prognosis.Dialysis was stopped, medications were held, and va ecmo was turned off.Shortly thereafter, no spontaneous movements were present.There was no response to verbal, tactile stimuli or sternal rubs.Pupils were mid-dilated and fixed, no pupillary light reflex noted.No breath sounds were appreciated over either lung field.No carotid pulses palpable, no heart sounds audible over precordium.Subject pronounced dead at 0422 on (b)(6) 2020.Per investigator this event is related to the procedure and not related to study devices.(b)(4).
 
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.A manufacturing record review was completed and no related nonconformances were found.Perforation was noted at the end of index procedure and was treated with a covered stent.Per ifu effusion/tamponade, thrombosis, and vessel perforation are identified potential adverse effects that maybe associated with the use of the catheter.It is undeterminable if the guidewire was damaged during use that led to episode of perforation.Per event details, progressive deterioration was noted despite multiple emergent procedures and protocols engaged.The investigator from the account stated that this event is related to the procedure and not related to the study devices.

Brand Name
WARRIOR GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key11088810
Report Number2134812-2020-00104
Device Sequence Number1257573
Product Code DQX
UDI-Device Identifier10841156101152
UDI-Public(01)10841156101152
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K180128
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2021
Device Model Number7388
Device Catalogue Number7388
Device Lot Number652717
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR